Advertisement

Reactions Weekly

, Volume 1733, Issue 1, pp 77–77 | Cite as

Baclofen/tiapride/valpromide

Various toxicities: case report
Case report
  • 28 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

Drug interaction

A 25-year old man developed calm coma, bilateral mydriasis, diffuse rhonchis, metabolic acidosis, hyperlactataemia, brain depression with diffuse and major brain damage, seizure and encephalopathy following voluntary baclofen intoxication at an overdose. The calm coma, metabolic acidosis and hyperlactataemia were also attributed to valpromide therapy. The pharmacodynamic interaction of baclofen with tiapride and valpromide might have resulted in reduction of baclofen toxicity. This case was registered by the regional pharmacovigilance centre of Lorraine.

The man was admitted to the ICU due to voluntary drug intoxication (VDI) with baclofen. Anamnesis showed addiction to heroin, cocaine and occasional cannabis, chronic alcoholism and depressive...

Reference

  1. Beis M, et al. Baclofen intoxication and GABA receptors. [French]. Medecine Intensive Reanimation 27: 475-478, No. 5, Jan 2018. Available from: URL: http://doi.org/10.3166/rea-2018-0035 - FranceCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations